Georgia, 2014Damaging Winds in Georgia, July 3, 2014
July 3, 2014 · NWS JAX · 2 events in 2 counties and zones
A trailing wake trough from TS Arthur lingered over the forecast area. This feature combined with high moisture, daytime instability and the sea breezes sparked scattered strong to severe storms over the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trailing wake trough from TS Arthur lingered over the forecast area. This feature combined with high moisture, daytime instability and the sea breezes sparked scattered strong to severe storms over the forecast area. Drier air in the mid level supported strong wind gusts in thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 2:00 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 2:00 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT THU JUL 3 2014
.SHORT TERM...CONVECTIVE ACTIVITY TOOK A LITTLE LONGER TO DEVELOP
THIS AFTERNOON. SOME THUNDERSTORMS WILL HAVE ENHANCED GUST
POTENTIAL WITH DRIER MID LEVEL. STORMS WILL PERSIST INTO THE EARLY
TWILIGHT HOURS THEN MARKEDLY DIMINISH DURING THE MID EVENING.
SKIES WILL BECOME PARTLY CLOUDY WITH LOWS IN THE LOWER TO MID 70S
INTERIOR SECTIONS...AND UPPER 70S ALONG THE IMMEDIATE COAST.
SFC TROF FEATURE THAT IS AROUND THE ST MARYS RIVER TODAY WILL
SHIFT SOUTHWARD ON THE 4TH OF JULY. BEST MOISTURE CONVERGENCE
ASSOCIATED WITH THE AFOREMENTIONED BOUNDARY WILL SUPPORT
SCATTERED TSTMS JACKSONVILLE TO GAINESVILLE LINE SOUTHWARD INTO
NORTH CENTRAL FLORIDA WITH ISOLD COVERAGE NORTH OF THIS
LINE...WITH NIL ACTIVITY ACROSS INTERIOR SE GA. THIS CONVECTIVE
ACTIVITY WILL LINGER INTO THE EARLY EVENING ON THE 4TH OF JULY
SOUTH OF THIS BOUNDARY. DIMINISHING MID EVENING FOR THE 4TH OF
JULY.
.LONG TERM...
SATURDAY AND SUNDAY...OLD FRONTAL BOUNDARY-SHEAR LINE BECOMES THE
FOCUSING MECHANISM FOR THUNDERSTORM ACTIVITY OVER FLORIDA WHILE
SOUTHEAST GEORGIA REMAINS FAIRLY DRY AND HOT.
MONDAY THOUGH FRIDAY THE OLD BOUNDARY REMAINS IN PLACE BUT THE MODE
OF CONVECTION LOOKS TO BE MORE DIURNALLY SEA BREEZE DRIVEN FOR ALL
OF THE AREA EACH DAY.
OVERALL THE LOW TEMPERATURES LOOK TO BE NEAR CLIMO WITH HIGHS AROUND
3 T0 5 DEGREES ABOVE CLIMO THROUGH THE PERIOD. PRECIP ALSO APPEARS
TO BE NEAR CLIMATOLOGICAL NORMS WITH A BIT HIGHER CHANCES ON
SATURDAY AND SUNDAY OVER NORTH FLORIDA AND BELOW NORMAL FOR GEORGIA
ON THOSE DAYS.
&&
.AVIATION...WEST WINDS 10 TO 15 KNOTS THIS AFTERNOON WITH SOME
GUSTS TO 20 KNOTS. SHOWERS AND THUNDERSTORMS HAVE FOCUSED ON
BOUNDARY ALONG ST MARYS...WITH AFTN TSTORM PROBABILITIES AROUND
40% AT ALL TERMINALS WITH VCTS BETWEEN 19-01Z. THERE IS SOME GUST
POTENTIAL TO 45 KNOTS WITH STRONGER STORMS WITH DRIER AIR ALOFT.
CONVECTION WANES AROUND 02Z WITH MAINLY VFR CONDITIONS AT AREA
TERMINALS WITH VSBYS DROPPING TO 5SM AT CECIL FIELD. DRIER AIR
SEEPS INTO THE REGION FOR THE 4TH OF JULY...WITH BEST AFTN TSTM
COVERAGE SOUTH OF A GAINESVILLE TO JACKSONVILLE LINE INTO NCENTRAL
FLORIDA.
&&
.MARINE...SMALL CRAFT CONDITIONS CONTINUE OVER THE OFFSHORE WATERS
THROUGH 5 PM. COMBINED SEAS IN THE 40 TO 60 NAUTICAL MILE RANGE
WILL CONTINUE IN THE 5 TO 7 FOOT RANGE...WITH WINDS IN THE 15 TO
20 KNOT RANGE WITH SOME HIGHER GUSTS NORTH OF THE ST. MARYS RIVER
40 TO 60NM OFFSHORE OF THE ALTAMAHA SOUND. AFTER 5 PM...WINDS AND
SEAS WILL CONTINUE TO SLOWLY DECAY AND DIMINISH THROUGH THE
EVENING ALLOWING ALL ADVISORIES TO COME DOWN...WITH PERHAPS SCEC
CONDITIONS NORTH OF THE ST MARYS TO THE ALTAMAHA SOUND FROM 40 TO
60 NM.
RIP CURRENTS:AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE
HOLIDAY WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 95 70 94 / 30 0 10 20
SSI 76 91 75 87 / 30 10 20 20
JAX 75 96 74 93 / 30 20 30 30
SGJ 76 91 75 88 / 30 30 40 30
GNV 74 94 71 92 / 30 30 30 40
OCF 74 93 71 91 / 30 40 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
SANDRIK/CORDERO/MCALLISTERHazardous weather outlook, Jul 3, 2:19 AM EST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 AM EDT THU JUL 3 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-040818-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
319 AM EDT THU JUL 3 2014
...HIGH RISK OF RIP CURRENTS...
...SMALL CRAFT ADVISORY THIS MORNING FOR THE ADJACENT ATLANTIC
WATERS...
...HEAT INDICES 100 TO 105 DEGREES TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
OUTER RAIN BANDS FROM ARTHUR WILL SKIRT THE COAST THIS MORNING. BRIEF
PERIODS OF HEAVY RAIN AND GUSTY WINDS ARE LIKELY WITH THE SQUALLS.
SWELLS FROM ARTHUR WILL CONTINUE A HIGH RISK OF RIP CURRENTS ALONG
THE COAST TODAY.
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
INLAND...WITH GUSTY WINDS POSSIBLE. DANGEROUS HEAT INDICES WILL RISE
TO NEAR 105 DEGREES THIS AFTERNOON
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AN ELEVATED RIP CURRENT RISK IS EXPECTED FRIDAY THROUGH THE
HOLIDAY WEEKEND.
MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE
INLAND AREAS FRIDAY THROUGH WEDNESDAY.
AN ELEVATED RIP CURRENT IS EXPECTED THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 3, 4:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT THU JUL 3 2014
FLZ022-023-030-032145-
BAKER-COLUMBIA-UNION-
506 PM EDT THU JUL 3 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER...
COLUMBIA AND UNION COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 545
PM EDT...
AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER LULU...MOVING SOUTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WATERTOWN...
LULU...LAKE CITY...OLUSTEE...FIVE POINTS...PALESTINE COMMUNITY AND
LAKE BUTLER THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED
BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3037 8265 3020 8226 3000 8234 3015 8279
3017 8279
TIME...MOT...LOC 2106Z 317DEG 10KT 3010 8246
NELSONSpecial weather statement, Jul 3, 4:07 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT THU JUL 3 2014
FLZ037-040-032145-
MARION-PUTNAM-
507 PM EDT THU JUL 3 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM AND
MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
545 PM EDT...
AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES WEST OF
LAKE DELANCY TO 2 MILES SOUTHEAST OF SUMMERFIELD...MOVING NORTHEAST
AT 15 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUMMERFIELD...SILVER SPRINGS SHORES...SANTOS...LAKE WEIR...FORT
MCCOY...BURBANK...BELLEVIEW...HOG VALLEY...LYNNE AND WEIRSDALE
THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2896 8216 2951 8194 2961 8157 2934 8161
2932 8167 2928 8164 2897 8166
TIME...MOT...LOC 2107Z 236DEG 14KT 2941 8184 2899 8200
TRABERTLocal storm report, Jul 3, 4:09 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT THU JUL 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST FERNANDINA BEACH 30.66N 81.45W
07/03/2014 M44 MPH NASSAU FL AWOS
FERNANDINA BEACH AWOS REPORTED A WIND GUST OF 44 MPH AT
455 PM EDT.
&&
MTRABERTSpecial weather statement, Jul 3, 4:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT THU JUL 3 2014
FLZ020>022-032215-
COLUMBIA-HAMILTON-SUWANNEE-
523 PM EDT THU JUL 3 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COLUMBIA...
HAMILTON AND SUWANNEE COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 615 PM EDT...
AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF SUWANNEE SPRINGS...MOVING
SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND JASPER...SUWANNEE SPRINGS...WHITE SPRINGS AND SUWANNEE
VALLEY THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3062 8304 3062 8299 3041 8263 3020 8277
3043 8313
TIME...MOT...LOC 2123Z 301DEG 12KT 3042 8291
NELSONSpecial weather statement, Jul 3, 4:26 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT THU JUL 3 2014
FLZ037-040-032200-
MARION-PUTNAM-
526 PM EDT THU JUL 3 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM AND
MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
600 PM EDT...
AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST OF
ORANGE SPRINGS TO 2 MILES SOUTH OF SILVER SPRINGS SHORES...MOVING
NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SILVER SPRINGS SHORES...FORT MCCOY...BURBANK...BELLEVIEW...
ORANGE SPRINGS...LYNNE...MOSS BLUFF...HOG VALLEY...LAKE DELANCY AND
SALT SPRINGS THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2944 8208 2944 8206 2949 8206 2966 8169
2910 8170 2902 8207
TIME...MOT...LOC 2126Z 243DEG 18KT 2951 8196 2908 8197
TRABERTSpecial weather statement, Jul 3, 4:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT THU JUL 3 2014
GAZ153-154-032200-
COASTAL GLYNN-INLAND GLYNN-
529 PM EDT THU JUL 3 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLYNN COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600
PM EDT...
AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF BOYS ESTATE...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND COUNTRY CLUB ESTATE...BOYS ESTATE...GLYNN HAVEN AND SEA ISLAND
THROUGH 600 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER
INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3124 8128 3120 8126 3120 8132 3118 8133
3122 8158 3135 8158 3136 8150 3134 8144
3130 8141 3131 8134 3129 8131 3129 8128
3127 8125 3125 8125
TIME...MOT...LOC 2129Z 276DEG 21KT 3128 8144
NELSONThunderstorm Wind, Glynn
- When
- July 3, 4:30 PM EST
- Where
- Glynn County, 2.25 mi NW of Glynco Nas
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 31.270, -81.510
A spotter reported trees and power lines blown down near Touchstone Drive just west of Interstate 95. The cost of damage was estimated.
Thunderstorm Wind, Echols
- When
- July 3, 4:55 PM EST
- Where
- Echols County, 7.66 mi SW of Statenville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.630, -83.130
A tree was blown down onto U.S. Highway 441 which blocked the southbound lane just north of the Florida Georgia state line. The cost of damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Washington, July 3, 20141 death · 1 injured · 1 event
- Excessive Heat in California, July 3, 20141 death · 1 event
- Rip Current in Alabama, July 3, 20141 death · 1 event
- Hurricane and Tornadoes in North Carolina, July 3 to 4, 2014$2.3 million · EF1 · 9 events
- Wildfire in California, July 3 to 6, 20144 injured · $900,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 3, 2014$710,000 · 1 in hail · 23 events
- Tropical Storm in Guam, July 3 to 5, 2014$1.5 million · 1 event
- Hail and Damaging Winds in New Jersey, July 3, 20143 injured · $85,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in New York, July 3, 2014$37,000 · 1.5 in hail · 49 events
- Flash Flood and Damaging Winds in North Carolina, July 3, 20141 injured · $160,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in New York, July 3, 2014$160,000 · 1 in hail · 13 events
- Hail and Damaging Winds in South Carolina, July 3, 2014$200,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532516, 532517.